advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Ardmore, Oklahoma, USA:

I use an insulin pump, and the Humalog stings when it goes in. Should I use it?

Answer:

Does the Humalog sting when you give it by injection? If it only stings with the insulin pump, then it might be related to irritation at the catheter site. I'd speak to your pump trainer to get suggestions for different ways to prepare the skin to decrease irritation.

If it stings with both injections with syringes and the pump, then it's related to the insulin itself. If it only stings during the first hour of infusion, then maybe you need to let the insulin come to room temperature before you infuse. If it stings with injections with a syringe, and after the first hour of connecting the pump, you may be sensitive to the insulin itself and might want to consider switching to NovoLog, which is very similar. Different people will rarely have irritation using one insulin type but not with another similar type.

TGL

DTQ-20030904233703B
Original posting 16 Sep 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:50
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.